Accessibility navigation


Optimal control of a class of discrete–continuous non-linear systems — decomposition and hierarchical structure

Roberts, P. D. and Becerra, V. M. (2001) Optimal control of a class of discrete–continuous non-linear systems — decomposition and hierarchical structure. Automatica, 37 (11). pp. 1757-1769. ISSN 0005-1098

Full text not archived in this repository.

To link to this article DOI: 10.1016/S0005-1098(01)00141-8

Abstract/Summary

A technique is derived for solving a non-linear optimal control problem by iterating on a sequence of simplified problems in linear quadratic form. The technique is designed to achieve the correct solution of the original non-linear optimal control problem in spite of these simplifications. A mixed approach with a discrete performance index and continuous state variable system description is used as the basis of the design, and it is shown how the global problem can be decomposed into local sub-system problems and a co-ordinator within a hierarchical framework. An analysis of the optimality and convergence properties of the algorithm is presented and the effectiveness of the technique is demonstrated using a simulation example with a non-separable performance index.

Item Type:Article
Refereed:Yes
Divisions:Faculty of Science > School of Systems Engineering
ID Code:19194
Uncontrolled Keywords:optimal control, non-linear systems, discrete systems, large scale systems, decomposition, dynamical hierarchical control
Publisher:Elsevier

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation